MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 (CA19-9); SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 (CA19-9); SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer notified siemens of an elevated atellica im ca 19-9 result on one patient that was discordant relative to an alternate method test result obtained on the same sample at a different lab.The results were reported.The attending physician continued patient treatment based on the results from another institution, where the patient was being followed for a diagnosis of breast malignant neoplasm.The customer shared historical results beginning (b)(6) 2024, when the customer had been using an alternate method and switched to atellica im ca 19-9.No other information was provided about the results, methods or treatment at the other institution or why the siemens customer was testing for ca 19-9 while the patient was being treated at another institution.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with this event.Siemens is investigating.
 
Event or Problem Description
The customer notified siemens of an elevated atellica im ca 19-9 result on one patient that was discordant relative to an alternate method test result obtained on the same sample at a different lab.The results were reported.The attending physician continued patient treatment based on the results from another institution, where the patient was being followed for a diagnosis of breast malignant neoplasm.The customer shared historical results beginning (b)(6) 2024, when the customer had been using an alternate method and switched to atellica im ca 19-9.No other information was provided about the results, methods or treatment at the other institution or why the siemens customer was testing for ca 19-9 while the patient was being treated at another institution.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with this event.
 
Additional Manufacturer Narrative
Siemens completed investigation for an outside the united states (ous) customer complaint of an elevated (>37 u/ml) atellica im ca 19-9 lot 547 result on one patient that was discordant relative to an alternate method test result (<37 u/ml) obtained on the same sample at a different lab.Versus an alternate method.The results were reported.The attending physician continued patient treatment based on the results from another institution, where the patient was being followed (diagnosis breast malignant neoplasm).No information was provided about the method or results from the other institution.The customer also shared historical results beginning (b)(6) 2024, when the customer had been using an alternate method and switched to atellica im ca19-9.No information on medication or supplementation taken by this patient was provided by the customer.All quality controls (qc) were within acceptable ranges, and no issues were reported with samples from other patients.The expected values section of the atellica im ca 19-9 instructions for use (ifu) indicates 3.7% of samples from normal patients recovered >37 u/ml, so a certain number of elevated results from normal patients can be expected for this assay.As stated in the limitations section of the atellica im ca 19-9 ifu (10995286_en rev.06): the assay is not intended as a screening test or for diagnosis.Elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.The concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.The customer performed on site troubleshooting (retesting neat and diluted) and the atellica im ca19-9 results were consistently elevated across multiple draw dates for this patient, but within the respective reference ranges when tested on alternate methods.Sample was not available for return to siemens for internal testing / further investigation.Based on available information, the cause of the discordance cannot be confirmed, but appears to be patient specific.There is no indication of a systemic reagent or instrument issue.The customer is operational, and the reported issue was resolved by routine troubleshooting which included testing on an alternate method.Siemens filed initial mdr 1219913-2025-00210 on 17-nov-2025.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM CA 19-9 (CA19-9)
Common Device Name
SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key23568739
Report Number1219913-2025-00210
Device Sequence Number10172640
Product Code NIG
UDI-Device Identifier00630414598178
UDI-Public(01)00630414598178(10)09493547(17)251217
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2025
Device Model NumberN/A
Device Catalogue Number10995490
Device Lot Number09493547
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown